Ask an expert
Question

06 Apr 2006

Irregular period after birth/contraception
Hi doc,

I gave birth on 31-01-2006 to my 2nd baby. On 14-03-2006 at my 6 week visit to the baby clinic I asked about contraception. I opted for the injection (Depo) on this same day. My period started on 27-03-2006 and up to today 6-04-2006 (11 days later) I still have a period. I am married. Never been on any contraceptive ever before. Is this normal? What medication can I take to stop the bleeding?

Regards.
Answer 415 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is normal to have irregular bleeding when starting Depo. I would suggest that you sit tight for a while longer. Taking any medication now will just mix up your cycle.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
31% - 9527 votes
No
69% - 20975 votes
Vote